MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1550300-15
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Dyspnea (1816); Myocardial Infarction (1969); Dyskinesia (2363)
Date of Event 11/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The reported patient effect of myocardial infarction is listed in the xience sierra everolimus eluting coronary stent systems instructions for use as a known patient effect of coronary stenting procedures.The investigation was unable to determine a conclusive cause for the reported patient-device incompatibility (wall apposition); however, factors that may contribute to patient-device incompatibility (wall apposition) include, but are not limited to, incorrect device size for lesion, patient anatomical morphology, and patient disease state, and insufficient post-dilation.The reported patient effects and treatment appear to be related to operational context of the procedure as it is likely the under deployed stent caused the reported myocardial infarction, dyspnea, dyskinesia, clamminess, additional therapy/non-surgical treatment and hospitalization.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
Study patient (b)(6).It was reported that the procedure was performed on (b)(6) 2019, treating a target lesion in the mid left anterior descending (lad) artery.The 3.0 x 15 mm xience sierra stent was implanted without issue.On (b)(6) 2019, the patient was working at home and developed difficulty breathing and shivering, with clamminess.Emergency medical services was called and administered aspirin.The patient was transported to the emergency department and hospitalized.The patient was hemodynamically stable.Troponin levels were elevated and non-st elevation myocardial infarction was diagnosed.The patient was taken to the cath lab and coronary angiography noted that the stent was underdeployed.Balloon angioplasty was performed.Antiplatelet medications were administered.The patient was observed for two days.The event resolved on 11/16/2019 and the patient was discharged to home.There was no additional information provided.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9454870
Report Number2024168-2019-14416
Device Sequence Number2089971
Product Code NIQ
UDI-Device Identifier08717648227257
UDI-Public08717648227257
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2019
Device Catalogue Number1550300-15
Device Lot Number8090541
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2019
Initial Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age88 YR
Patient Weight67